MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383335
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd saf-t-intima iv catheter safety system there was an issue with damaged tubing resulting in leakage.It was stated by the customer ¿there was a hole in the tubing and blood had leaked during use.There was another product that was observed before use and a hole was identified.There was no injury to the patient.There was no exposure to blood.¿ there was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Investigation results: two used units and two unused units were received for evaluation.Leak testing was performed on the used units and leakage was observed from a puncture in the tubing for each unit.We were unable to confirm the reported issue to the manufacturing process.Please note that each of the representative units were inspected and tested and met manufacturing standards.Reported defects were confirmed in 2 used samples received; however, both defect found tubing damaged and leakage, we cannot confirm or associate the defects to manufacturing process.These defects could be related with an incorrect use by the user because, the samples were found with the semi activated safety device and needle tip inside from tubing when the safety device was partially activated.Reported defects were not confirmed in the 2 representative samples.No damage in the tubing was found nor leakage.Dhr for lot number 4148785 was reviewed and no qns or other events were related to the complaint stated by the customer.Material 383335 with lot number 4148785 was manufactured on june 16, 2014.According to sampling plan applied for product performance, this lot was accepted and released.Order quantity: (b)(4) ea.During dhr review the qa tech takes 65 samples to inspect visually by (tubing damaged), no defects were found in final assembly.During this batch 125 samples were taken by qa tech for perform leak test between connections the product in final assembly, no leaks were found.Additionally all functional test meets specification criteria requested during manufacturing.Based on investigation results to date root cause cannot be determined; however, a possible cause could be by an incorrect use by user.No capa was opened since this issue could not be confirmed as manufacturing related.

Brand Name
BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7444549
Report Number9610847-2018-00110
Device Sequence Number19320101
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2018
Device Catalogue Number383335
Device Lot Number4148785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;